Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 10, 2008, 5:52 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2008, 5:52 PM MST (00:52 UTC)
- Expired
- Aug 10, 2008, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 110058 FFWFGZ AZC005-025-110345- /O.NEW.KFGZ.FF.W.0014.080811T0052Z-080811T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 552 PM MST SUN AUG 10 2008 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 845 PM MST * AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER WEST CLEAR CREEK NEAR HAPPY JACK * THESE STORMS HAVE PRODUCED 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HEAVIER AMOUNTS OVER THE WEST CLEAR CREEK WATERSHED. ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. FLOOD WATERS ARE MOVING DOWN WEST CLEAR CREEK. AT 545 PM...THE HEAVIEST RAINFALL WAS LOCATED IN THE UPPER REACHES OF WEST CLEAR CREEK. FLOOD WATERS MAY TAKE SEVERAL HOURS TO MOVE DOWNSTREAM TO THE CONFLUENCE WITH THE VERDE RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS. LAT...LON 3452 11184 3471 11136 3455 11130 3448 11181 $$ DB
1 follow-up statement
000 WGUS75 KFGZ 110339 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 836 PM MST SUN AUG 10 2008 AZC005-025-110346- /O.EXP.KFGZ.FF.W.0014.000000T0000Z-080811T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ-COCONINO AZ- 836 PM MST SUN AUG 10 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES... THE HEAVY RAINFALL OVER THE UPPER REACHES OF WEST CLEAR CREEK HAS ENDED. THE RUNOFF FROM THIS RAIN WILL CONTINUE TO MOVE DOWN WEST CLEAR CREEK AND SPREAD OUT AS IT MOVES INTO THE VERDE RIVER. THE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 3452 11184 3471 11136 3455 11130 3448 11181 $$ MAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:20 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:20 PM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SUN AUG 10 2008 .SYNOPSIS...EXPECT A DRYING TREND FOR WESTERN AND NORTHERN ARIZONA MONDAY AND TUESDAY...WHILE AREAS FROM FLAGSTAFF SOUTH AND SOUTHEAST WILL REMAIN IN A LOW-GRADE MONSOON PATTERN. BY THE END OF NEXT WEEK...MOISTURE WILL SLOWLY RETURN TO THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY INCREASING IN COVERAGE ONCE AGAIN. TEMPERATURES WILL WARM THIS WEEK AS CLOUD COVER DECREASES. && .DISCUSSION...TODAY HAS TURNED OUT TO BE FAIRLY ACTIVE AFTER A SLOW START. SEVERAL BACK-BUILDING THUNDERSTORM CLUSTERS WILL BRING AREAS OF HEAVY RAIN AND SOME HAIL TO CENTRAL AND EASTERN ARIZONA THROUGH THIS EVENING. AFTER SUNSET...THINGS SHOULD END QUICKLY DUE TO DRIER AIR ALOFT AND AT THE SURFACE...AND A LACK OF FORCING MECHANISMS. AFTER TODAY...EACH SUCCESSIVE MODEL RUN IS BECOMING MORE AND MORE AGGRESSIVE WITH THE DRYING...AND THE DURATION OF THE DRY SPELL. WE HAVE REDUCED POPS EVEN MORE FOR THE NEXT SEVERAL DAYS DUE TO THE PREVIOUSLY ADVERTISED MOISTURE RETURN NOW LOOKING LESS AND LESS LIKELY. && .AVIATION...FOR THE 00Z PACKAGE...AREAS OF THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING...WITH MVFR CONDITIONS IN SOME OF THE STRONGER SHOWERS. LOOK FOR ACTIVITY TO DIMINISH BETWEEN 01-04Z BEFORE BECOMING MORE NUMEROUS AGAIN AFTER 18Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. WEDNESDAY THROUGH FRIDAY...EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. && PUBLIC...............PETERSON AVIATION/FIRE WX.....KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 10, 9:45 AM MST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN AUG 10 2008 AZZ004>018-037>040-110300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 945 AM MST SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DRIER AND MORE STABLE AIR HAS MOVED INTO WESTERN AND NORTHERN ARIZONA OVERNIGHT. DEEP MOISTURE REMAINS OVER THE AREA FROM ROUGHLY FLAGSTAFF EASTWARD. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SIGNIFICANTLY COMPARED TO YESTERDAY...WITH SCATTERED STORMS EXPECTED FROM FLAGSTAFF EAST AND SOUTHEAST. ONLY ISOLATED STORMS ARE EXPECTED WEST OF FLAGSTAFF. THE STRONGER STORMS TODAY WILL CONTAIN HEAVY RAIN AND SOME HAIL. STORM MOTION WILL BE TO THE EAST...AND STORMS SHOULD MOVE FAST ENOUGH TO MINIMIZE ANY FLOODING THREATS. STORMS WILL INITIALLY FORM OVER HIGHER TERRAIN MAINLY EAST OF FLAGSTAFF BY 11 AM MST...AND WILL DRIFT INTO THE LOWER TERRAIN BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.